GP wants to reduce my Levo...๐Ÿ™

I did post recently my Blue Horizon bloodtest results to see whether or not you, the more knowledgeable folk, think I needed to reduce, stay the same or increase my dose.

Alas I didn't get a reply on that part of the question so I hope you won't mind me posting again. I have also had GP bloodtests this week (TSH & T4 only) and have been told to reduce my dose to 100mg (I assume he has just looked at the TSH). I can't get an appointment to discuss with him for another 3 weeks so thought I might write a letter instead to save time (if you agree I shouldn't reduce)

I currently take 100 /125 Levo alternate days.

Blue Horizon results....

TSH 0.23 (0.27 - 4.2)

T4 TOTAL 106.7 (64.5 - 142.0)

FREE T4 16.55 (12 - 22)

FREE T3 4.29 (3.1 - 6.8)

GP (NHS RESULTS)

TSH 0.16 (0.35 - 5.5)

FREE T4 14.8 (10.0 - 19.8)

All of my symptoms from last year have subsided (thank goodness), all I have is a lot of muscle and joint pain at the end of the day and when I sleep. Not sure if this is remaining thyroid symptom or something else. I'm going to get that checked out though as other half wonder is it's arthritis.

I assume that my GP is going to say about heart risks with an uber-low TSH. I know somebody else asked today for the link that says otherwise (I am following that post for the link to be given)

So my question is, do you think I should reduce, stay the same (100 / 125 alternate days or ask for an increase?

Thank you...again โ˜บ

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

24 Replies

oldest โ€ข newest
  • Your free T3 and T4 results are not over range or even at top of range so if it was me and I felt ok I wouldn't reduce my dose based on TSH test.

  • I'm sure the GP has just looked at the TSH and that's his basis for insisting on a reduction. Thank you for your reply

  • You're FT3 isn't even mid-range. Most people need it up the top of the range to be well. You actually need an increase. And, it doesn't matter how low the TSH goes as long as the Frees are in range.

  • Thank you @greygoose I am sure the GP is only looking at the TSH. He just told the receptionist to ring me and tell me to reduce to 100. No explanation and if I want to discuss it'll be a few weeks away.

    Would you suggest 125 everyday (instead of 100 / 125 alternate days) and a retest in a other 8 weeks time?

    And...

    On the assumption he says a low TSH will lead to heart problems, do you have the link that I can print out that I can show him?

    I'm going to put a letter together to state my case then for an increase.

    Thanks again x

  • I think 125 mcg a day would be a good start, yes.

    I don't have a link, no, but there are such links. Why not put up a new question, asking just that. :)

  • I am already following MaFerrett who posted the same question yesterday but as yet hasn't had a reply with links. I will post seperately tomorrow with the same question if nobody replies.

    Thanks again greygoose

  • You're welcome. :)

  • Please do post question again! โ˜บ

  • I think I have found the links...will post them later today ๐Ÿ˜Š

  • TSH is totally irrelevant if your GP bothered to understand the pituarity feedback system and also the effects of secondary hypothyroid

    its free t4 and free t3 that matters and both should be in balance near top of their ranges

    your t4 is nowhere near that it should be more like 19 or 20

    email louise.roberts@thyroiduk.org.uk for a copy of Dr Tofts article for GPs own magazine PULSE and present that to your gp

    no way should your dose be reduced

    your joint pains are likely levo induced hence you might be better on NDT

  • Thank you for replying.

    Not heard about Levo causing pain. How would I know and what would I do?

    I'll email Louise right now. โ˜บ

  • my husband daughter and grandaughters all suffered severe joint pains on levo and even t3

    but on NDT they are fine

    the medics do not want it known

  • Do you have any links that are recommended so that I can learn more please?

    My husband think it's arthritis but I'm not convinced and thinking about it I didn't have this pain prior to starting Levo. I had the fatigue, weight gain, terrible brain fog but not pain. Definitely need to look into this further, you may have the answer...thank you x

  • janey1234 Levo caused me increasingly debilitating fibromyalgia, migraines and CFS. Built up gradually over 20 years. All disappeared, within days,when I stopped T4 for T3 only. (reoccured several times when tried T4 again)

    Of course GP's never, to this day, accept that it was the T4 causing it...if they did they would have to do something about T4, like report it! I tried reporting it on the Yellow card system, recently, as I did not know about YCing until recently - not sure when YC introduced.

    That said I am now finding I am getting odd leg and feet pain. Which I'm wondering if it is the T3 or the brand of T3 causing it. Always seems to be something!

    Good luck and don't let your GP bully you. Refuse to reduce - why should you if you are feeling well? We are all different in our needs. I always felt better with my THS = 0.01 even before T3 only.

    Could you see a different GP in the surgery, and sooner?

  • Thank you for replying. This thyroid lark is a flamin' nightmare...I hate going to my Doc's as it is, let alone having to 'teach' what I have learnt and fighting my corner. I will see how I get 're current dose and take the pain but from there.

    Have a happy weekend x

  • It is a nightmare janey1234 but don't be put off. There is help out there and hopefully you will find levels that suit you. And unfortunately it will be a case of knowing your stuff and fighting for what your need. One step at a time.

    All the best and happy bank holiday weekend to you too.

  • there will be plenty of people and posters on this forum or on tpauk.com who have experidnced pain on levo

    i believe its because they are chemically sensitive and cant cope with synthetic meds

    my husband cant stand merest whiff of methylated spirits,paint,creosote etc

    daughter and grandaughters much the same

  • Ok, thank you....I will have a look and maybe post again ๐Ÿ˜Š

  • Have you had vitamin D tested?

  • Sept last year I was about 115 and I spend every day working in gardens so I assume I am still ok. ๐Ÿ˜Š

  • Based on free T4, I'd ask for an increase. You might want to shpow your doctor a copy of the Drt Toft Pulse article explaining that some people need suppressed TSH and even over range Ft4 to feel well. You can get it from louise.roberts@thyroiduk.org.uk

  • Just got it...thank you xx

  • I think when a GP sees suppressed tsh ,his immediate concern is not for you having a heart attack ,it is that if he leaves you there , with a tsh lower than the NHS recommendations , if you have a heart attack due to any other cause, bang goes the years spent in medical school. ๐Ÿ˜‰

  • Lol

You may also like...